# SDR AU971414

- Difficulty date: November 10, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A1A
- Propeller: Hartzl HCE3YR2
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Condition: Departed
- Location: Engine Cowling
- Stage of operation: DE
- Nature of condition: D, W
- Precautionary procedure: K

## Discrepancy

(AUS) LH ENGINE COWLING SEPARATED FROM AIRCRAFT IN FLIGHT. THE TOP COWL WAS JAMMED ON THE LEADING EDGE OF THE OUTBOARD WING BY THESLIPSTREAM WHILE THE BOTTOM COWL WAS LOST. THIS WAS THE FIRST FLIGHT AFTER THE COWLS WERE REMOVED TO CARRY OUT AD/PHZL/60 A4. SUSPECT THAT THE COWLS WERE NOT CORRECTLY SECURED AFTER MAINTENANCE. PERSONNEL/MAINTENANCE ERROR.
